Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 12, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Oct 26, 2010, 2:12 PM EDT for Morgan County, Roane County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2010, 2:12 PM EDT (18:12 UTC)
- Expired
- Oct 26, 2010, 2:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Morgan County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 10:27 AM EDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 324 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 403 m²/s²
- 0-3 km storm-relative helicity
- 486 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
245
WFUS54 KMRX 261812
TORMRX
TNC129-145-261845-
/O.NEW.KMRX.TO.W.0012.101026T1812Z-101026T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
212 PM EDT TUE OCT 26 2010
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* TORNADO WARNING FOR...
MORGAN COUNTY IN EAST TENNESSEE...
ROANE COUNTY IN EAST TENNESSEE...
* UNTIL 245 PM EDT
* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ROCKWOOD.
DOPPLER RADAR SHOWED THIS TORNADO MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
OLIVER SPRINGS...HARRIMAN...OAKDALE...DEARMOND AND PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
&&
LAT...LON 3585 8466 3601 8471 3619 8446 3617 8444
3615 8445 3614 8443 3612 8443 3608 8436
3605 8434 3602 8433
TIME...MOT...LOC 1812Z 231DEG 41KT 3596 8461
$$
DGS2 follow-up statements
347
WWUS54 KMRX 261826
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
226 PM EDT TUE OCT 26 2010
TNC129-145-261845-
/O.CON.KMRX.TO.W.0012.000000T0000Z-101026T1845Z/
ROANE TN-MORGAN TN-
226 PM EDT TUE OCT 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM EDT FOR MORGAN
AND ROANE COUNTIES...
AT 223 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PETROS...OR 7
MILES SOUTHEAST OF WARTBURG...MOVING NORTHEAST AT 45 MPH.
LOCATIONS IN THE WARNING INCLUDE...
PETROS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
&&
LAT...LON 3585 8466 3601 8471 3619 8446 3617 8444
3615 8445 3614 8443 3612 8443 3608 8436
3605 8434 3602 8433
TIME...MOT...LOC 1826Z 232DEG 41KT 3607 8446
$$
DGS648
WWUS54 KMRX 261838
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
238 PM EDT TUE OCT 26 2010
TNC129-145-261848-
/O.EXP.KMRX.TO.W.0012.000000T0000Z-101026T1845Z/
ROANE TN-MORGAN TN-
238 PM EDT TUE OCT 26 2010
...THE TORNADO WARNING FOR MORGAN AND ROANE COUNTIES WILL EXPIRE AT
245 PM EDT...
THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWEST NORTH CAROLINA AND EAST TENNESSEE AND SOUTHWEST
VIRGINIA.
LAT...LON 3585 8466 3601 8471 3619 8446 3617 8444
3615 8445 3614 8443 3612 8443 3608 8436
3605 8434 3602 8433
TIME...MOT...LOC 1838Z 232DEG 41KT 3615 8433
$$
DGSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Oct 26, 1:20 PM EDT, 52 minutes earlier.
Area forecast discussion, Oct 26, 1:20 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
120 PM EDT TUE OCT 26 2010
.AVIATION...CONVECTIVE SYSTEM WITH DISCRETE SUPERCELLS PRECEDING
MAIN LINE CURRENTLY APPROACHING FROM THE WEST. TIMING APPEARS TO BE
ROUGHLY 00Z FOR MAIN LINE AT THE TAF SITES. SIGNIFICANTLY REDUCED
VISIBILITY POSSIBLE WITH HEAVY RAIN FROM INDIVIDUAL CELLS ALONG
WITH POTENTIAL FOR GUSTY WIND CONDITIONS. ANTICIPATE PROLONGED
PERIOD OF PRECIP BEHIND MAIN LINE WITH SOME REDUCTIONS IN
VISIBILITIES AND LOWER CEILINGS POSSIBLE. ANTICIPATE IMPROVING
CONDITIONS BY LATE IN THE TAF PERIOD.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: CHEROKEE...CLAY.
TN...HIGH WIND WARNING UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: BLOUNT SMOKY MOUNTAINS...COCKE SMOKY MOUNTAINS...
SEVIER SMOKY MOUNTAINS...SOUTHEAST MONROE.
WIND ADVISORY UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT FOR THE
FOLLOWING ZONES: ANDERSON...BLEDSOE...BRADLEY...CAMPBELL...
CLAIBORNE...EAST POLK...GRAINGER...HAMBLEN...HAMILTON...
HANCOCK...HAWKINS...JEFFERSON...JOHNSON...KNOX...LOUDON...
MARION...MCMINN...MEIGS...MORGAN...NW BLOUNT...NORTH
SEVIER...NORTHWEST CARTER...NORTHWEST COCKE...NORTHWEST
GREENE...NORTHWEST MONROE...RHEA...ROANE...SCOTT TN...
SEQUATCHIE...SOUTHEAST CARTER...SOUTHEAST GREENE...
SULLIVAN...UNICOI...UNION...WASHINGTON TN...WEST POLK.
VA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR THE FOLLOWING
ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.
&&
LCMHazardous weather outlook, Oct 26, 5:17 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT TUE OCT 26 2010 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-270930- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 517 AM EDT TUE OCT 26 2010 /417 AM CDT TUE OCT 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE REGION LATE THIS EVENING. STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA IN ADVANCE OF THE FRONT. TREE DAMAGE AND POWER OUTAGES ARE POSSIBLE. THERE WILL BE A GOOD POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ...MAINLY BETWEEN 8 PM EDT AND MIDNIGHT. THE MAIN THREAT WILL BE DAMAGING STRAIGHT-LINE WIND GUSTS OVER THE ENTIRE AREA. THERE WILL ALSO BE A THREAT OF TORNADOES...PARTICULARLY IN THE CUMBERLAND PLATEAU AND THE CENTRAL AND SOUTHERN TENNESSEE VALLEY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 2:33 AM EDT | High Wind Warning | MRX | Blount, Cocke, Monroe, Sevier | 19 hr |
| Oct 26, 2:33 AM EDT | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more | 19 hr |
| Oct 26, 2:24 PM EDT | Tornado Warning | MRX | Meigs, Rhea, Roane | 22 min |
| Oct 26, 2:31 PM EDT | Tornado Warning | MRX | Anderson, Campbell | 29 min |
| Oct 26, 2:56 PM EDT | Tornado Warning | MRX | Bradley, Hamilton | 34 min |
| Oct 26, 3:19 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, McMinn | 26 min |
| Oct 26, 3:35 PM EDT | Tornado Warning | MRX | Bradley, Loudon, McMinn, Meigs, Monroe | 40 min |
| Oct 26, 3:57 PM EDT | Tornado Warning | MRX | Marion | 48 min |
| Oct 26, 4:03 PM EDT | Tornado Warning | MRX | Blount, Knox | 42 min |
| Oct 26, 4:10 PM EDT | Tornado Warning | MRX | Bradley, Hamilton, Polk | 50 min |
| Oct 26, 4:18 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 42 min |
| Oct 26, 4:24 PM EDT | Tornado Warning | MRX | Bledsoe, Hamilton, Sequatchie | 51 min |
| Oct 26, 4:26 PM EDT | Tornado Warning | MRX | Morgan, Scott | 34 min |
| Oct 26, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 33 min |
| Oct 26, 4:45 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 60 min |
| Oct 26, 4:54 PM EDT | Tornado Warning | MRX | Meigs, Rhea | 38 min |
| Oct 26, 4:55 PM EDT | Tornado Warning | MRX | Campbell, Claiborne, Scott | 35 min |
| Oct 26, 5:03 PM EDT | Tornado Warning | MRX | Campbell, Morgan, Scott | 27 min |
| Oct 26, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Marion, Sequatchie | 49 min |
| Oct 26, 5:45 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn, Meigs | 60 min |
| Oct 26, 6:09 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Meigs, Rhea, Roane, Sequatchie | 66 min |
| Oct 26, 6:16 PM EDT | Tornado Warning | MRX | Hamilton, Marion | 44 min |
| Oct 26, 6:17 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Scott | 43 min |
| Oct 26, 6:37 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Loudon, Monroe | 23 min |
| Oct 26, 6:51 PM EDT | Tornado Warning | MRX | Bradley | 39 min |
| Oct 26, 6:58 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 32 min |
| Oct 26, 7:10 PM EDT | Tornado Warning | MRX | McMinn, Polk | 50 min |
| Oct 26, 7:26 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 18 min |
| Oct 26, 7:46 PM EDT | Tornado Warning | MRX | Monroe | 44 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.